Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 16, 2016, 3:26 AM CDT for Aransas County, Refugio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2016, 3:26 AM CDT (08:26 UTC)
- Expired
- May 16, 2016, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
856
WGUS54 KCRP 160826
FFWCRP
TXC007-391-161130-
/O.NEW.KCRP.FF.W.0015.160516T0826Z-160516T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
326 AM CDT MON MAY 16 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL ARANSAS COUNTY IN SOUTHERN TEXAS...
REFUGIO COUNTY IN SOUTHERN TEXAS...
* UNTIL 630 AM CDT
* AT 325 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCKPORT...REFUGIO...WOODSBORO...LAMAR...QUINTANA AND HOLIDAY
BEACH.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2807 9695 2823 9744 2848 9726 2852 9721
2851 9701 2841 9685
$$
HEAVENERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 16, 12:38 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 16, 12:38 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1238 AM CDT MON MAY 16 2016
.Discussion...See Aviation below for 06Z TAF update.
&&
.Aviation...Ongoing showers and thunderstorms will impact
terminals through much of the night and Monday morning. Reduced
vsbys from rainfall and BR along with MVFR cigs can be expected.
Clearing will occur from west to east through the late morning
going into the early afternoon. VFR cigs and dry forecast will
predominate through the afternoon and early evening before
lowering stratus falls to MVFR once again late in the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 87 75 85 73 / 10 20 30 40 50
Victoria 73 86 71 86 70 / 20 30 40 40 50
Laredo 75 98 74 88 72 / 10 20 40 40 50
Alice 74 92 74 88 72 / 10 20 40 40 50
Rockport 76 84 75 82 75 / 20 20 30 40 50
Cotulla 72 93 71 85 69 / 10 30 50 40 50
Kingsville 75 91 75 87 73 / 10 20 30 40 50
Navy Corpus 77 83 76 81 75 / 10 20 30 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 11 AM CDT this morning For the following
zones: Aransas...Calhoun...Kleberg...Nueces...Refugio...San
Patricio...Victoria.
GM...Small Craft Advisory from 10 AM this morning to 4 PM CDT this
afternoon For the following zones: Coastal waters from
Baffin Bay to Port Aransas out 20 NM...Coastal waters from
Port Aransas to Matagorda Ship Channel out 20 NM...Waters
from Baffin Bay to Port Aransas from 20 to 60 NM...Waters
from Port Aransas to Matagorda Ship Channel from 20 to 60
NM.
&&
XX/99...SHORT TERMHazardous weather outlook, May 15, 5:50 AM CDT, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 550 AM CDT SUN MAY 15 2016 TXZ229>234-239>247-161100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 550 AM CDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY RAINFALL. FLOODING OF POOR DRAINAGE AND LOW-LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. GMZ230-235-250-255-270-275-161100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 550 AM CDT SUN MAY 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS, HAIL, AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONSHORE WINDS MAY INCREASE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS MONDAY...MOSTLY ACROSS OUR OUTER GULF WATERS. THUNDERSTORMS CHANCES CONTINUE THROUGH MONDAY THEN AGAIN TUESDAY AND CONTINUING THROUGH THE WEEK. THE STORM PREDICTION CENTER HAS SOUTH TEXAS IN A MARGINAL RISK FOR SEVERE STORMS ON MONDAY AND A SLIGHT RISK ON TUESDAY. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. GH/TE
In the hours before
Special weather statement, May 15, 11:55 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1155 PM CDT SUN MAY 15 2016
TXZ242-243-160545-
NUECES-KLEBERG-
1155 PM CDT SUN MAY 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NUECES AND
NORTHEASTERN KLEBERG COUNTIES...
AT 1155 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
MALAQUITE BEACH...OR 19 MILES SOUTH OF CORPUS CHRISTI...MOVING NORTH AT
10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...KINGS CROSSING GOLF COURSE...WALDRON FIELD AND CHAPMAN
RANCH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2738 9740 2742 9757 2754 9757 2769 9754
2764 9728
TIME...MOT...LOC 0455Z 191DEG 9KT 2747 9749
HEAVENERSpecial weather statement, May 16, 1:46 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 AM CDT MON MAY 16 2016
TXZ243-160745-
NUECES-
146 AM CDT MON MAY 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES COUNTY...
AT 146 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WALDRON FIELD...
OR 12 MILES SOUTHEAST OF CORPUS CHRISTI...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...MUSTANG ISLAND STATE PARK...PADRE ISLES COUNTRY CLUB...
FLOUR BLUFF...PADRE BALLI PARK...WALDRON FIELD AND CC NAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2764 9737 2779 9716 2766 9707 2760 9712
2755 9723 2756 9723 2758 9725 2757 9726
2756 9725 2755 9727 2754 9727 2753 9729
TIME...MOT...LOC 0646Z 237DEG 10KT 2761 9728
HEAVENERLocal storm report, May 16, 2:45 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 AM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM FLASH FLOOD 1 ESE CORPUS CHRISTI 27.74N 97.41W
05/16/2016 NUECES TX BROADCAST MEDIA
WATER OVER THE ROOFS OF CARS ON KOSTROYZ.
0227 AM FLASH FLOOD CORPUS CHRISTI 27.75N 97.42W
05/16/2016 NUECES TX EMERGENCY MNGR
NUMEROUS WATER RESCUES ACTIVELY TAKING PLACE ACROSS THE
CITY. NUMEROUS ROADS ARE IMPASSABLE AT THIS TIME.
&&
HEAVENERLocal storm report, May 16, 3:06 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
306 AM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM FLASH FLOOD ARANSAS PASS 27.90N 97.15W
05/16/2016 SAN PATRICIO TX EMERGENCY MNGR
PARTS OF FM 1069 NEAR ARANSAS PASS ARE UNDER WATER.
&&
HEAVENERThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:06 PM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more | 14 hr |
| May 15, 9:17 PM CDT | Small Craft Advisory | CRP | 18 hr | |
| May 15, 10:34 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 56 min |
| May 15, 10:37 PM CDT | Areal Flood Advisory | CRP | Kleberg | 53 min |
| May 15, 10:38 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 67 min |
| May 15, 11:30 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 15, 11:44 PM CDT | River Flood Warning | CRP | Nueces | 34 hr |
| May 15, 11:55 PM CDT | Special Weather Statement | CRP | Nueces | 50 min |
| May 16, 12:42 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 1:19 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 1:35 AM CDT | Special Marine Warning | CRP | 85 min | |
| May 16, 1:46 AM CDT | Special Weather Statement | CRP | Nueces | 59 min |
| May 16, 2:14 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 3 hr |
| May 16, 3:15 AM CDT | Special Marine Warning | CRP | 90 min | |
| May 16, 3:35 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 4:04 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 5:14 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces | 3 hr |
| May 16, 5:22 AM CDT | Special Marine Warning | CRP | 113 min | |
| May 16, 5:34 AM CDT | Special Marine Warning | CRP | 56 min | |
| May 16, 6:18 AM CDT | Special Marine Warning | CRP | 117 min | |
| May 16, 6:22 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 6:23 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 3 hr |
| May 16, 6:47 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 9:00 AM CDT | River Flood Warning | CRP | Aransas, Refugio | 5 days |
| May 16, 11:33 AM CDT | Areal Flood Warning | CRP | Nueces | 3 hr |
| May 16, 1:31 PM CDT | Areal Flood Warning | CRP | Aransas, San Patricio | 9 hr |
| May 16, 1:42 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio, San Patricio | 6 hr |
| May 16, 2:16 PM CDT | Areal Flood Warning | CRP | Nueces | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.